MAUDE Adverse Event Report: EXACTECH, INC. NV CROWN CUP CLSTR HOLE 50MM GROUP 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV CROWN CUP CLSTR HOLE 50MM GROUP 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 180-01-50
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Cyst(s) (1800); Pain (1994); Hip Fracture (2349); Osteolysis (2377); Fibrosis (3167)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitants: c2007420 11 000 427 sl-plus intergration plus mia stem with ti/ha cone 12/14 size 4, 18km21719i 71343203 oxinium 32mm o.D., 3 12/14 taper femoral head zr-2.5 nb.
 
Event or Problem Description
It was reported via a bfarm report (b)(4) and through legal notifications that an 86 yo female patient, initial right hip implanted in (b)(6) 2020, underwent a revision procedure in (b)(6) 2023, approximately 3 years post the initial procedure.Initially, the client was free of symptoms postop.Since the end of 2022, the client had been suffering pain in her right groin and right thigh.During subsequent check-up, the client was diagnosed with premature wear of the implant component, resulting in loosening of the socket with cyst formation and a fracture.Prior to the operation, the patient suddenly felt considerable pain after taking one step.X-ray and ct diagnostics revealed a ruptured cyst in the area.The x-ray control showed decentration of the prosthesis head and the ct then showed unusually large osteolysis in the acetabulum as a sign of inlay wear.This was verified during the prosthesis revision in (b)(6) 2023.Due to the size of the osteolysis and the resulting lack of cup anchoring, the cup was changed to a competitor¿s revision hip cup with a tab and iliac peg ((b)(4), mrs titan maximum, ref 54652-02).Furthermore, the cysts in the socket were curetted and sealed using allogeneic spongiosa and the prosthetic head was changed.Following the procedure, the final imaging check confirmed the ideal fit of the implants and no signs of fissures.The patient was closed.No further information.
 
Additional Manufacturer Narrative
Corrected information.H6 - component code, investigation codes.Additional information: h3 - on july 2, 2020.Approximately 3 years and 4 months later, on (b)(6) 2023, the patient underwent a revision due to prosthesis wear and acetabular loosening.It was reported in the operative report that there was loosening of the acetabular cup with cyst formation in the acetabulum and fracture of the quadrilateral surface of the acetabulum.It was stated in the report that this was due to polyethylene wear.The surgeon described the socket of the hip joint as off-centered at 10 to 11 o'clock.This may suggest decentering of the components, which was reported as a finding on the patient's pre-revision radiographs.Per the revision surgery op notes, there was no sign of infection.Components were not returned to exactech for evaluation, and no images or radiographs were provided.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear and/or osteolysis as specified; combination of largest available femoral head and/or thinnest available liner was used.The most likely underlying cause for the revision reported is a combination of risk factors specified, acetabular bone fracture, and an insufficient bond between the acetabular component and the bone, which led to aseptic (non-infected) acetabular loosening.However, this cannot be confirmed from the reported information and the devices were not available for evaluation and images and radiographs were not provided.H6- medical device problem code.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1/d2a/d2b, h6.Mdr section codes updated/corrected: a.The most likely underlying cause for the revision reported is a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential), acetabular bone fracture, and an insufficient bond between the acetabular component and the bone, which led to aseptic (non-infected) acetabular loosening.However, this cannot be confirmed from the reported information and the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV CROWN CUP CLSTR HOLE 50MM GROUP 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key20552914
Report Number1038671-2024-04153
Device Sequence Number16916235
Product Code JDI
UDI-Device Identifier10885862037008
UDI-Public10885862037008
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number180-01-50
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer10/30/2024
05/15/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/07/2024
05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale